What Drug Overdose Means, Drug Overdose Side Effects Symptoms

What drug overdose means is taking an excessive amount of a drug, either unintentionally or on purpose. Too much is often based on what’s normal or prescribed. Yet, your individual sensitivity to a drug can cause an overdose even though the amount you took is within normal or prescribed limits.

A drug overdose basically means you’ll experience amplified drug side effects, which can cause serious health consequences. Although many who overdose recover without any long term effects, some drugs taken in excess can cause the failure of major organs or systems.

Struggling with an addiction? Drug treatment programs are designed to help you achieve an everlasting break. Get going before you “accidentally” overdose because …

If a drug overdose causes your kidneys, liver, heart, respiratory system or circulatory system to shut down, you could die if treatment is not started in time. And after initial emergency treatment you might need dialysis, kidney transplant, liver transplant or ongoing care because of heart failure, brain damage, stroke or coma.

Those using illegal drugs are not the only folks overdosing. All drugs have the potential to cause an overdose, even commonly used OTC drugs like pain relievers and decongestants. Also, drugs taken in combination with other drugs or alcohol can cause similar health risks as well.

Drug overdose side effects do vary because a drug may only cause an affect on certain parts of your body. To illustrate this, the following are some symptoms of minor to extreme side effects after taking too much of the designated drug:

Drug overdose side effects symptoms may differ based on the state of your health at the time and the how much of the drug you took.

The two classes of individuals who are at a high risk of accidentally overdosing are children and the elderly. So, always take appropriate measures to ensure it doesn’t happen, such as oversee medication dispensing and keep all drugs way out of reach.

If you suspect somebody has taken a drug overdose and is unconscious, convulsing or not breathing, call for emergency health care assistance ASAP.

Google+